Alert archive / Florida / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 51, NWS Jacksonville, FL

June 11, 2002Marion County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 11, 2002, 2:44 PM EDT for Marion County, Florida. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 11, 2002, 2:44 PM EDT (18:44 UTC)
Expired
Jun 11, 2002, 3:15 PM EDT
In force
31 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Marion County, FL

The radar

The Jacksonville radar (KJAX), 146 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 6.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2002-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1119 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2002-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1119 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
647 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 111844
SVRJAX
FLC083-111915-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
241 PM EDT TUE JUN 11 2002

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN MARION COUNTY IN NORTHERN FLORIDA

* UNTIL 315 PM EDT

* AT 241 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH DAMAGING WINDS 13 MILES EAST OF
  DUNNELLON...OR ABOUT 13 MILES NORTHEAST OF INVERNESS...MOVING WEST
  AT 25 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 315 PM EDT...
  DUNNELLON...
  OAK RUN...

 A FUNNEL CLOUD WAS REPORTED BY THE PUBLIC AROUND 230 PM NEAR STATE 
ROADS 475 AND 484. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH 
LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY 
IN AN INTERIOR ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS.

$$
LAT...LON 2892 8219 2909 8221 2907 8270 2884 8267
ZAPPE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:25 PM EDT, 19 minutes earlier.

Area forecast discussion, Jun 11, 2:25 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
225 PM EDT TUE JUN 11 2002

CURRENTLY...SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO STREAM
INLAND AND DEVELOP OVER COASTAL COUNTIES MOSTLY SOUTH OF GUANA RIVER
STATE PARK. A LARGE THUNDERSTORM WAS WEAKENING NEAR JUNIPER SPRINGS.
CURRENT TEMPS ARE RUNNING IN THE MID 80S WITH DEW PTS NEAR 70.
INLAND WINDS NE TO E 10 TO 15 KTS WITH GUSTS BETWEEN 15 AND 20 KTS.
CONVERGENT FLOW IS GREATEST OVER THE EASTERN PANHANDLE. AFTERNOON
CONVECTION WILL AGAIN FOCUS ACROSS THE SOUTHERN AND WESTERN FL ZONES
AND PERSIST THROUGH THE EVENING.

TONIGHT...BASED ON COMPARISON BETWEEN 12Z OBS AND MODELS...BELIEVE
ETA SOLUTIONS BEST DEPICT SYNOPTIC PATTERN AT SFC AND ALOFT. UPR LVL
LOW OVER WEST-CENTRAL PENINSULA WILL CONTINUE TO BECOME MORE OF A
TROUGH AXIS AS IT MOVES EASTWARD INTO THE ATLANTIC. THE INVERTED SFC
TROUGH OVER SOUTHERN FL PULLS NORTHWARD BECOMING ORIENTED MORE
ZONALLY W TO E THROUGH THE SOUTHERN ZONES BY 12Z. WILL GO PARTLY
CLOUDY ALL ZONES AND 20% TO 40% FOR FL ZONES. FOR GA ANTICIPATE NIL
POP AS SUBSIDENCE PERSISTS FOR MOST OF THE NIGHT ON THE WEST SIDE OF
THE UPR LVL LOW...EXCEPT 20% FOR COAST DUE TO CONTINUED ON SHORE
FLOW. WINDS WILL GO CALM SO WILL INCLUDE MENTION OF PATCHY FOG FOR
INLAND AREAS. WILL ADJUST POPS ACCORDINGLY BASED ON RADAR OBS NEAR
ISSUANCE TIME.

WED...UPR LVL IMPULSES WEAKEN OVER N FL THROUGH THE DAY AS THE
BERMUDA HIGH AXIS MOVES NORTHWARD INTO SOUTH FL. WINDS OF 5 TO 10
KTS REMAIN EASTERLY FOR MOST OF THE DAY AND SEA BREEZE CONVERGENCE
SHOULD STILL BE CONFINED MOSTLY TO THE WEST COAST AND ACROSS THE
SOUTHERN TIER OF THE FORECAST AREA. STEERING FLOW FOR STORM
PROPAGATION WILL BE FROM THE SOUTH TO WEST AT ABOUT 10 KTS. WILL GO
WITH PARTLY CLOUDY FOR MOST ZONES AND NIL POPS FOR INLAND GA AND 20%
COAST. FOR N FL BELIEVE 4O-60% WITH INCREASING CLOUDINESS.

WED NIGHT...SFC LOW MOVES INTO THE EASTERN GOMEX WITH UPR LVL TROUGH
AXIS ABOVE IT ORIENTED SW-NE. THE ATLANTIC HIGH AXIS MOVES NORTH
INTO GA ZONES. WINDS BECOME SOUTHEAST TO SOUTH. ANTICIPATE GOOD CHC
(40%) OF POPS FOR S FL ZONES. WILL DECREASE POPS TO NIL NORTHWARD
INTO INTERIOR GA WHERE SUBSIDENCE WILL INHIBIT PRECIP WITH SFC HIGH
PARKED OVER APPALACHIANS...EXCEPT WILL KEEP 20% AT COAST FOR EVENING
SHOWERS. PARTLY CLOUDY WORDING ALL ZONES.

THU...ETA SOLUTIONS DEPICT A FRONT INTENSIFYING OVER THE EASTERN
SEABOARD STATES WHILE ABUNDANT LAYER MOISTURE REMAINS OVER FL. SFC
LOW WEST OF THE PENINSULA WASHES OUT OVER THE STATE. WILL TREND
TOWARD 40% POP FOR FL ZONES AND 20% GA AS SW FLOW WILL PROMOTE EAST
COAST SEA BREEZE ACTIVITY. PARTLY CLOUDY CONDITIONS AREA WIDE. HIGHS
REACHING THE LOWER 90S MOST AREAS.

THU NIGHT...COLD FRONT PRESSES SOUTHWARD INTO GA ZONES WITH UPR LVL
TROUGH ABOVE PER THE ETA. WILL GO 20% FOR ALL ZONES INCLUDING FL TO
ACCOUNT FOR EVENING SEA BREEZE CONVECTION AS SW FLOW PERSISTS.

FRI...CHC AREA WIDE WITH 50% POPS AS INSTABILITY INCREASES OVER FL
AHEAD OVER COLD FRONT THAT WILL BE PRESSING THROUGH CENTRAL AND
SOUTHERN GA.

EXTENDED...COLD FRONT PASSAGE HOLDS TO BE LATE FRIDAY INTO SATURDAY
AS BERMUDA HIGH AXIS IS SUPPRESSED SOUTH OF THE PENINSULA. THE FRONT
WEAKENS OVER SOUTH FL SUN AS A SFC LOW GENERATED OVER THE SOUTHWEST
MOVES EAST ACROSS THE GULF COAST STATES. ENERGY FROM THIS WEAKENING
SFC FEATURE WILL APPROACH THE FORECAST AREA LATE MON AND AS AN UPR
LVL TROUGH FORMS ALOFT. THE SFC LOW BECOMES DIFFUSE INTO TUE AS THE
BERMUDA HIGH AXIS BUILDS BACK NORTHWARD BRINGING A S-SW FLOW. WILL
GO WITH PARTLY CLOUDY AND CHC SAT WITH FRONT MOVING OVER THE
FORECAST AREA. FOR SUN MOSTLY SUNNY FOLLOWING FROPA...THEN PARTLY
CLOUDY AND CHC MON AND TUE AS EAST COAST SB SHOULD BE ACTIVE UNDER
SW FLOW AND LAYER MOISTURE INCREASES AHEAD OF THE WEAKENING
SOUTHWEST LOW.

MARINE...NE-E WINDS 10 TO 15 KTS WITH SEAS 3 TO 5 FT. FLOW SHIFTS TO
THE SOUTH LATE WED. NO HIGHLIGHTS.

PRELIM...
AMG BB 068/092 069/093 070 24000
SSI BB 072/087 073/090 073 24222
JAX BB 069/089 071/093 071 24244
SGJ BB 073/088 074/091 074 24354
GNV BB 069/091 070/093 072 24464
OCF BB 070/092 071/094 072 24464=

.JAX...
.GA...NONE.
.FL...NONE.

BROYLES/CARROLL

In the hours before

Special weather statement, Jun 11, 11:55 AM EDT, 2 hours 49 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-112200-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1155 AM EDT TUE JUN 11 2002

...GOOD CHANCE OF RIP CURRENTS...

EAST TO NORTHEAST WINDS OF 15 MPH WILL CAUSE DANGEROUS RIP CURRENTS
AT AREA BEACHES THIS AFTERNOON. FOR SAFETY...SWIM ONLY AT GUARDED
BEACHES AND HEED THE ADVICE OF THE LIFEGUARDS OR BEACH PATROL.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CARROLL

Nearby

Severe Thunderstorm Warnings in Florida, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.